Texas, 2021

Flash Flooding and Damaging Wind in Texas, October 13 to 14, 2021

October 13 to 14, 2021 · NWS EWX · 23 events in 13 counties and zones

A complicated weather pattern developed over South Central Texas when a dryline and cold front moved out of West Texas as an upper level low moved into the Central Plains. At the same time the remnants of Pacific Hurricane Pamela moved across northern Mexico.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A complicated weather pattern developed over South Central Texas when a dryline and cold front moved out of West Texas as an upper level low moved into the Central Plains. At the same time the remnants of Pacific Hurricane Pamela moved across northern Mexico. The airmass over the region was warm and moist with near record precipitable water values. This set up led to an excessive rain episode with considerable flash flooding and river flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 13, 2:01 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Oct 13, 2:01 PM CST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
301 PM CDT Wed Oct 13 2021

.SHORT TERM (Tonight through Thursday Night)...

DFX Doppler radar is showing a line of showers and thunderstorms
pushing from the southwest to the northeast affecting the western
portion of Val Verde County as of 230 pm CDT. Both GOES 16 and 17
visible images are showing Tropical Storm Pamela pushing across
central Mexico with a steering wind flow from the southwest, which
means that most of that moisture will end up across South Central
Texas this afternoon into late this evening across the western half
of the area and over the eastern half mainly overnight through late
Thursday morning.

It is a complicated short-term forecast period, however, breaking it
up for you all for better understanding and sharing our thoughts on
how we think things are going to play out. So, for this afternoon
into the evening, showers and thunderstorms will continue to
increase out west across the Rio Grande and southern Edwards Plateau
as a frontal boundary sits across central Texas, increased moisture
arrives from the Gulf of Mexico and the eastern Pacific associated
with Tropical Storm Pamela. The setup looks interesting as DRT
forecast soundings suggest water-loaded sounding in addition to
elevated CAPE values and EBWD around 40 knots before sunset.
Therefore, can't rule out a strong to marginally severe storm to
develop with possible strong gust winds of 40 and up to 60 mph.
Also, can't rule out a quick spin-up under this scenario.

Once the evening arrives, scattered to numerous showers and
thunderstorms are forecast to develop across the southern Edwards
Plateau with a water-loaded atmosphere which means that heavy rain
is anticipated over the affected areas. Several HiRes models
including HRRR, RAP, NAM Nest, and Texas Tech suggest for showers
and thunderstorms to keep going overnight into Thursday with a low
to mid-level trough axis being the driver as it moves from northwest
to southeast.

With pwats running around 2.2 to 2.5 inches overnight over the
western part of the Hill Country and most areas east of Highway 83,
heavy rain is likely to occur and produce flash flooding. Also, the
latest guidance suggests for the heavy rain to affect areas along
the I-35 corridor not included in previous discussions and have been
added to Flash Flood Watch that is in effect through Thursday
evening.

Storm rainfall totals continue to be the same as previous forecast
packages with 2 to 5 inches overall over most locations and 5 to 7
inches over isolated spots.

Rain should come to an end from west to east on Thursday with some
lingering showers expected across the Coastal Plains during the
afternoon. A relatively quiet night is forecast for Thursday evening
with lows in the mid 60s to low 70s across most areas.

&&

.LONG TERM (Friday through Wednesday)...

Much quieter weather is set to enter the picture, just in time for
the weekend. Friday will be a transition day, as our strongest cold
front of the season races through the area. The front should move
into the Hill Country and Southern Edwards Plateau by 9am, through
the I-35 Corridor by 11am, and clear the entire CWA by 1pm. There
should be a fairly wide range in high temperatures across the region
given the timing of the frontal passage, with mid to upper 70s over
the Hill Country, to the mid to upper 80s south of a Del Rio to San
Antonio to San Marcos line. Winds will pick up rather quickly, and be
somewhat gusty at times, with sustained winds of 10-20 mph, gusting
to 30 mph for a few spots.

A quick drop in humidity levels will be immediately noticed, which is
the result of much cooler air working into the region. Expect winds
to remain quite breezy on Friday night, leading to what could almost
be referred to as a "chilly" start to Saturday morning. Temperatures
will start in the 50s for most, and adding in the breeze, a slight
chill to the air will be felt. High pressure will slowly settle
southward during the day on Saturday, with absolutely P-E-R-F-E-C-T
Fall weather making itself known both days this weekend. Winds will
remain light and NE/ENE through the weekend, along with mainly clear
skies and highs in the upper 60s to mid 70s. Sunday morning will
actually bring the coolest air of the season, as winds relax, skies
remain clear, and surface dewpoints fall into the upper 30s/lower
40s, expect morning temperatures on Sunday to be in the lower to
middle 40s over the Hill Country, with a few upper 30s even possible
in some of our drainage areas. The remainder of the region will start
in the mid to upper 40s, warming to the 70s by the afternoon.
Please, please, please find some time to get outside this weekend and
enjoy the fall weather, you will not regret it!

Looking to next week, we should remain within a quieter pattern,
along with more seasonable temperatures in the 80s and mornings in
the 50s. Moisture will slowly start to return by mid to late week as
our next cold front approaches. Models are actually in decent
agreement at this juncture on the timing of this front, but how much
moisture we can squeeze out of it is still yet to be determined.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              71  85  69  83  54 /  90  50  -   -    0
Austin Bergstrom Intl Airport  70  84  68  84  51 /  90  70  -   10   0
New Braunfels Muni Airport     71  88  69  86  52 /  90  70  -   10   0
Burnet Muni Airport            69  85  65  79  50 /  90  20   0  -    0
Del Rio Intl Airport           70  91  68  86  55 /  60   0   0  -    0
Georgetown Muni Airport        70  84  68  80  50 /  90  40  -   -    0
Hondo Muni Airport             70  89  66  86  52 /  90  20   0  10   0
San Marcos Muni Airport        70  85  67  85  52 /  90  70  -   10   0
La Grange - Fayette Regional   74  86  71  87  54 /  60  90  10  20   0
San Antonio Intl Airport       72  87  70  85  54 /  80  30   0  10   0
Stinson Muni Airport           74  89  71  88  56 /  80  40   0  20   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday evening for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-Dimmit-Edwards-Frio-
Gillespie-Guadalupe-Hays-Kendall-Kerr-Kinney-Llano-Maverick-Medina-
Real-Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala.

&&

Short-Term/Aviation...17
Long-Term...Morris
Decision Support...Hampshire
Hazardous weather outlook, Oct 13, 2:37 AM CST, 13 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
337 AM CDT Wed Oct 13 2021

TXZ171>173-183>194-202>209-217>225-228-140845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
337 AM CDT Wed Oct 13 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered showers and thunderstorms will continue Wednesday.
The main event is currently forecast to arrive Wednesday evening
and continue into Thursday morning. There is a moderate risk for
excessive rainfall leading to flash flooding during this time
along and west of the I-35 corridor. An axis of 3-5 inches of
rainfall is currently forecast across the Hill Country and
southern Edwards Plateau, with isolated higher amounts up to 7
inches. 1-4 inches of rainfall is forecast along the Rio Grande
and I-35 corridor. A Flash Flood Watch is in effect roughly along
and west of the I-35 corridor. Rainfall amounts of less than 1
inch is forecast east of the watch area.

In addition, there is a very low but nonzero risk for a tornado or
perhaps some damaging winds late Wednesday afternoon through
Wednesday night, mainly over the western half of our region.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered showers and thunderstorms will continue into Thursday
morning with the possibility of heavy rainfall leading to Flash
Flooding. Activity will be impacting areas of the I-35 corridor
and points eastward through the morning hours. Rainfall should end
west to east across the area by the afternoon hours Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit rainfall totals.

In the hours before

Special weather statement, Oct 13, 2:19 PM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
319 PM CDT Wed Oct 13 2021

TXZ202-217-132100-
Maverick TX-Kinney TX-
319 PM CDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of southeastern Kinney
and northwestern Maverick Counties through 400 PM CDT...

At 318 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Quemado, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brackettville, Spofford, Anacacho, Fort Clark Springs and Laughlin
AFB Aux Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2908 10067 2910 10067 2939 10046 2924 10027
      2916 10016 2896 10053
TIME...MOT...LOC 2018Z 226DEG 23KT 2906 10055

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Oct 13, 3:00 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
400 PM CDT Wed Oct 13 2021

TXZ202-203-217-218-132145-
Maverick TX-Uvalde TX-Kinney TX-Zavala TX-
400 PM CDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of eastern Kinney,
northeastern Maverick, western Uvalde and northwestern Zavala
Counties through 445 PM CDT...

At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
Anacacho, or 11 miles southeast of Brackettville, moving northeast at
30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Laguna, Dabney, Montell, Blewett, Cline, Garner State Park, Anacacho,
Reagan Wells and Turkey Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2904 10036 2928 10034 2961 10023 2962 9968
      2891 9996
TIME...MOT...LOC 2059Z 213DEG 26KT 2925 10024

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CP
Special weather statement, Oct 13, 3:33 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
433 PM CDT Wed Oct 13 2021

TXZ185-203-132215-
Uvalde TX-Real TX-
433 PM CDT Wed Oct 13 2021

...Strong thunderstorms will impact portions of Uvalde and Real
Counties through 515 PM CDT...

At 432 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Barksdale to near Montell to near Laguna to 6
miles west of Uvalde Estates. Movement was northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Uvalde, Leakey, Camp Wood, Knippa, Laguna, Tuff, Rio Frio, Concan,
Vance, Uvalde Estates, Montell, Garner State Park, Reagan Wells and
Prade Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2962 10004 2963 10001 2971 10005 2972 10002
      2978 10003 2980 10001 2985 10003 2988 10002
      3008 9972 2997 9969 2991 9969 2991 9967
      2916 9947 2909 10000
TIME...MOT...LOC 2132Z 213DEG 36KT 2972 10006 2952 9997 2939 9993
2914 9993

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

CP

The radar

The Laughlin AFB radar (KDFX), 95 km away, was scanning. The volume nearest the first event began at 22:26 UTC.

Open the radar archive at this moment

Event by event

22 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bandera

When
October 13, 4:25 PM CST
Where
Bandera County, 6.94 mi N of Vanderpool
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
COOP Observer
Coordinates
29.850, -99.550

A thunderstorm produced wind gusts estimated at 65 mph. There were several large tree limbs down, broken windows, and the roof of a barn was completely lifted up and blown off at a residence north of Vanderpool.

Flash Flood, Bexar

When
October 13, 9:44 PM CST to October 14, 12:00 AM CST
Where
Bexar County, 2.07 mi S of Grey Forest to 7.27 mi W of Leon Vly
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.550, -98.670

Thunderstorms produced heavy rain that led to flash flooding. Several low water crossings were flooded with multiple high water rescues in northern and western Bexar County. Rainfall totals in Helotes were up 5.70 inches.

Flash Flood, Blanco

When
October 13, 10:31 PM CST to October 14, 2:00 AM CST
Where
Blanco County, 4.53 mi ENE of Twin Sisters to 4.33 mi ENE of Twin Sisters
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.020, -98.328

Thunderstorms produced heavy rain that led to flash flooding. The Little Blanco River flooded the FM 32 bridge northeast of Twin Sisters.

Flash Flood, Hays

When
October 13, 10:46 PM CST to October 14, 4:00 AM CST
Where
Hays County, 4.63 mi WNW of Buda to 5.32 mi NW of Driftwood
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.099, -97.924

Thunderstorms produced heavy rain that led to flash flooding. Several low water crossings were flooded in central Hays County. Rainfall totals near Wimberley were 8.65 inches.

Flash Flood, Comal

When
October 13, 10:58 PM CST to October 14, 12:00 AM CST
Where
Comal County, 1.27 mi SSW of Spring Branch to 2.7 mi ENE of Anholt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.853, -98.409

Thunderstorms produced heavy rain that led to flash flooding. Low water crossings along Swine and Ahern Creeks near Spring Branch. Rainfall totals in Spring Branch were 6.50 inches.

Flash Flood, Bexar

When
October 14, 2:30 AM CST to 4:00 AM CST
Where
Bexar County, 8.51 mi ENE of Leon Spgs to 8.29 mi ENE of Leon Spgs
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
29.736, -98.510

Thunderstorms produced heavy rain that led to flash flooding. An SUV was swept off Blanco Rd. near Dietz-Elkhorn Rd. west of Bulverde. Two people were rescued from the vehicle. Rainfall totals in Bulverde were 5.02 inches.

Flash Flood, Caldwell

When
October 14, 2:31 AM CST to 9:34 AM CST
Where
Caldwell County, 1.51 mi NNE of Maxwell to 2.32 mi N of Fentress
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.900, -97.770

Thunderstorms produced heavy rain that led to flash flooding. Several roads were flooded in central and western parts of the Caldwell County. Rainfall totals around Lockhart were as high as 7.64 inches.

Flash Flood, Bexar

When
October 14, 3:00 AM CST to 4:00 AM CST
Where
Bexar County, 1.83 mi NW of Fratt to 1.81 mi NW of Fratt
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
29.540, -98.590

Thunderstorms produced heavy rain that led to flash flooding. A pickup truck was carried a couple of hundred feet by rushing water on Southwell Rd near Verbena St. along Leon Creek.

Flash Flood, Comal

When
October 14, 3:14 AM CST to 9:34 AM CST
Where
Comal County, 1.55 mi ESE of New Braunfels to 1.45 mi ESE of New Braunfels
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
29.692, -98.106

Thunderstorms produced heavy rain that led to flash flooding. A couple of trailers at the RV park on the Guadalupe River under I-35 were washed into the river. No one was in the trailers.

Flash Flood, Guadalupe

When
October 14, 4:37 AM CST to 9:34 AM CST
Where
Guadalupe County, 1.2 mi E of Marlone to 1.43 mi ENE of Marion
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.570, -98.130

Thunderstorms produced heavy rain that led to flash flooding. There were multiple high water rescues along Santa Clara Creek near Marion.

Flash Flood, Bexar

When
October 14, 5:30 AM CST
Where
Bexar County, 2.44 mi SSE of Schemersville to 2.72 mi NW of St Hedwig
Cause
Heavy Rain
Deaths
2 direct, 0 indirect
Reported by
County Official
Coordinates
29.446, -98.240

Several vehicles were swept off N Graytown Road at a low water crossing. While several persons were successfully rescued, two persons lost their lives including a 5 year old female and a 52 year old female.

Flash Flood, Gonzales

When
October 14, 6:01 AM CST to 9:39 AM CST
Where
Gonzales County, 1.39 mi WSW of Saturn to 2.3 mi SW of Saturn
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.520, -97.400

Thunderstorms produced heavy rain that led to flash flooding. FM 532 was closed due to flooding east of Gonzales. Up to 9.90 inches of rain fell in Gonzales.

Flash Flood, Gonzales

When
October 14, 6:15 AM CST to 9:39 AM CST
Where
Gonzales County, 2.2 mi ENE of Gonzales Muni Arpt to 4.48 mi NW of Gonzales Muni Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.545, -97.438

Thunderstorms produced heavy rain that led to flash flooding. There were several high water rescues around Gonzales. Up to 9.90 inches of rain fell in Gonzales.

Flash Flood, Fayette

When
October 14, 6:30 AM CST to 9:00 AM CST
Where
Fayette County, 2.37 mi S of Rabbs Prairie to 2.61 mi SE of La Grange Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.936, -96.900

Thunderstorms produced heavy rain that led to flash flooding. There were several high water rescues in La Grange and Hwy 77 and Hwy 71 were both closed due to flooding. Rainfall totals around La Grange were as high as 8.65 inches.

Flash Flood, Fayette

When
October 14, 6:30 AM CST to 9:00 AM CST
Where
Fayette County, 0.28 mi SSE of Flatonia Muni Arpt to 1.52 mi N of Flatonia
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.696, -97.099

Thunderstorms produced heavy rain that led to flash flooding. There was a high water rescue in Flatonia.

Flash Flood, Guadalupe

When
October 14, 6:43 AM CST to 9:34 AM CST
Where
Guadalupe County, 3.45 mi ENE of Seguin to 3.74 mi W of Seguin
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.593, -97.919

Thunderstorms produced heavy rain that led to flash flooding. There were multiple vehicle rescues across Guadalupe County, multiple roads were flooded, and many creeks were going out of their banks. Up to 7.53 inches of rain fell near Seguin.

Flash Flood, Caldwell

When
October 14, 7:10 AM CST to 9:34 AM CST
Where
Caldwell County, Lockhart to 1.71 mi NNE of Fentress
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.880, -97.670

Thunderstorms produced heavy rain that led to flash flooding. ATXFloods reported over 30 low water crossings flooded in the western part of Caldwell County.

Flash Flood, Wilson

When
October 14, 7:24 AM CST to 9:39 AM CST
Where
Wilson County, Pandora to 0.89 mi WSW of Pandora
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.250, -97.830

Thunderstorms produced heavy rain that led to flash flooding. FM 1107 was flooded in Pandora.

Flash Flood, Hays

When
October 14, 7:30 AM CST to 9:34 AM CST
Where
Hays County, 1.5 mi SSW of San Marcos to 1.62 mi SSW of San Marcos
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.880, -97.909

Thunderstorms produced heavy rain that led to flash flooding. The San Marcos Police Department closed the Hwy 80 bridge over the Blanco River to rescue some people in the river.

Flash Flood, Lavaca

When
October 14, 8:45 AM CST to 9:39 AM CST
Where
Lavaca County, 0.54 mi E of Moulton Muni Arpt to 0.58 mi E of Moulton Muni Arpt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.569, -97.141

Thunderstorms produced heavy rain that led to flash flooding. FM 532 at the Lavaca River was flooded in Moulton. Up to 5.12 inches of rain fell in Moulton.

Flash Flood, De Witt

When
October 14, 9:00 AM CST to 11:13 AM CST
Where
De Witt County, 0.92 mi SW of Cuero to 2.18 mi E of Cuero
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.090, -97.290

Thunderstorms produced heavy rain that led to flash flooding. FM 1447 and FM 766 were closed due to flooding north of Cuero..

Flash Flood, Gonzales

When
October 14, 9:00 AM CST to 9:39 AM CST
Where
Gonzales County, 2.11 mi WNW of Monthalia to 1.94 mi WNW of Monthalia
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.484, -97.651

Thunderstorms produced heavy rain that led to flash flooding. FM 466 was washed out at Dulling Creek near Monthalia.

Flash Flood, Karnes

When
October 14, 9:15 AM CST to 11:13 AM CST
Where
Karnes County, 3.01 mi NNE of Ecleto to 1.45 mi SW of Gillett
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.092, -97.755

Thunderstorms produced heavy rain that led to flash flooding. Hwy 80 was flooded between Helena and Gillett.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Bexar2021-10-145FemaleVehicle/Towed TrailerDirect
Flash Flood, Bexar2021-10-1452FemaleVehicle/Towed TrailerDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, October 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 988157, 988158, 988159, 988161, 988162, 988186, 988188, 988189, 988190, 988191, 980123, 988205, 988206, 988207, 988210, 988211, 988212, 988288, 988289, 988291, 988293, 988294, 988295.